It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Thats it---im taking accutane

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-22-2004, 05:02 PM   #1
    Mr.Bojangless
    Inactive
     
    Join Date: Apr 2004
    Posts: 189
    Mr.Bojangless HB User
    Thats it---im taking accutane

    Well...I've decided to take that big step most of us are afraid of doing...well I sure am anyway lol


    By the way im a long time reader but I've hardly ever posted because I have email troubles. Anywhoo heres my background

    17 male about 140lbs
    have had mild-moderate acne since about 13 I guess (when I first hit pubes)

    I've tried a number of things to clear my face. At around 15 I started taking tetracyline and differin gel which cleared my face up for a few months, then my acne came back bad. Ive taken Benzaclyn and something else (forget name) but thet didnt work either. So now after 4 years of feeling extremely self concious and ugly because of my skin IM TAKING ACCUTANE. The way i figure it, even if its the worst 3/4 months of my life...its only 3/4 months right? I mean, if i took it 4 months ago, i'd have clear skin now! I just try to think of it like that. Ive got a derm appointment on may 5th...ill ask him about it then. I had blood work months ago because i almost took accutane way back but chickened out, but ill probably need to get an update im guessing.

    ANYWAY, thanks for reading all this---im gonna have a little journal going on for anyone interested. But one thing i require in return is support and advice lol. Ill be back on in a couple of weeks with the journal started hopefully!
    Time for me to start making some changes! **** ACNE thats my motto!

    Last edited by Mr.Bojangless; 04-22-2004 at 05:04 PM.

     
    Sponsors Lightbulb
       
    Old 04-22-2004, 07:39 PM   #2
    CraigTS367
    Member
     
    CraigTS367's Avatar
     
    Join Date: Apr 2004
    Location: MI
    Posts: 59
    CraigTS367 HB User
    Re: Thats it---im taking accutane

    My thoughts exactly... I hope everything goes well for you. I was going to order Accutane online because I didn't have insurance but I now managed to get covered and I'm going to make a doctor's appointment and he has to refer me to a derm. It's a pain in the *** of a long process considering sometimes you have to wait weeks or months for an appointment and I just hope that they'll give it to me. My acne is pretty bad and cystic but some just don't like to prescribe it for almost anyone.
    I am also pretty terrified of taking it but I am trying to think positively about it. I think if you go into it expecting the worst that is exactly what you'll get. I get so worried about the initial breakout that I considered quitting my job or somehow attempting to arrange a few months off with some crazy scheme that I haven't yet thought up. But I don't think I should have to do any of that. People can eat *** if they don't like it.
    The only reason I'm afraid I'll break out real bad at first is mainly because of stopping the clindamycin antibiotic pills that I'm taking (and have been for 3 years). I'm also using topical clindamycin twice daily and differin at night and it's barely even controlling it at all. I guess all topicals should be stopped before taking Accutane but I was thinking about still using the Differin for maybe the first week but I don't think either the oral or topical antibiotics would be a good idea.
    What are you using prior to beginning Accutane? Do you plan on using your current meds up until the day you start? This is my dilemma at this point. I'm just scared to stop. I don't want to see what happens.
    Well I'll be checking back to see what happens. Good luck.

     
    Old 04-23-2004, 08:04 PM   #3
    Mr.Bojangless
    Inactive
     
    Join Date: Apr 2004
    Posts: 189
    Mr.Bojangless HB User
    Re: Thats it---im taking accutane

    well actually, i was clindamycin and it wasnt working at all---so i just stopped myself. My acne never got worse, but it didnt get any better either. So my guess would be that if its not doing anything for your face while your on the stuff, it wont do anything when you stop.

    im kinda mad though cause my doctor suggested accutane and we did the blood work and everything, but i chickened out---now i gotta bring it up with my derm next appointment...ugh its gonna be a slow process indeed...

    i dont even care about the other side effects of accutane (the bad ones are really rare, the smaller ones are worth it) i just dont wanna get the initial breakout!!

     
    Old 04-24-2004, 11:39 AM   #4
    mman
    Senior Member
     
    mman's Avatar
     
    Join Date: Feb 2004
    Posts: 105
    mman HB User
    Re: Thats it---im taking accutane

    I think you're making the right decision. I am about 1/2 way thru my accutane treatment and suffered no initial breakout and all of the dryness can be controlled with aquaphor and cetaphil moisturizers (get these products). I think not having an initial breakout can be attributed to staying on differin thru the first week of accutane and staying on antibiotics thru the first month (my derm allowed this). Good Luck!!

     
    Old 04-25-2004, 03:49 PM   #5
    Mr.Bojangless
    Inactive
     
    Join Date: Apr 2004
    Posts: 189
    Mr.Bojangless HB User
    Re: Thats it---im taking accutane

    mman---right now im not on anti biotics...soo i guess i'll just have to leave it up to fate. how is your treatment going? what kind of side effects are u having? thanks for any input

    i mean---how bad could this initial breakout be? within two weeks it'll be almost gone right? ....right?

     
    Old 04-25-2004, 03:55 PM   #6
    Mr.Bojangless
    Inactive
     
    Join Date: Apr 2004
    Posts: 189
    Mr.Bojangless HB User
    Re: Thats it---im taking accutane

    oh and also---im planning on asking for a really low dosage. My acne not that bad, so i figure low dosage=low side effects but still clearing my acne

    what do you guys think?

     
    Old 04-25-2004, 05:24 PM   #7
    mman
    Senior Member
     
    mman's Avatar
     
    Join Date: Feb 2004
    Posts: 105
    mman HB User
    Re: Thats it---im taking accutane

    My acne was not that bad either but I was not put on a low dose. If you go on a low dose you will be on much longer and the probability of it working long term is less. I think the standard dosage for the entire course is 120 mg for every kg of bodyweight. So, if you weighed say 160 lbs. that would be about 60 mg for 5 months. If you are going to do accutane I wouldn't half *** it, just go ahead and do a full treatment. The side effects for me are not nearly as bad as what I was expecting and I am on 80 mg. Good Luck!!

     
    Old 04-25-2004, 08:21 PM   #8
    wizzii
    Senior Member
     
    wizzii's Avatar
     
    Join Date: Apr 2004
    Posts: 211
    wizzii HB User
    Re: Thats it---im taking accutane

    ummmmm....what is accutane....y are people like scared of it?...wats teh big deal with it?....sorry...dunno n e thing about it.
    Quote:
    Originally Posted by Mr.Bojangless
    Well...I've decided to take that big step most of us are afraid of doing...well I sure am anyway lol


    By the way im a long time reader but I've hardly ever posted because I have email troubles. Anywhoo heres my background

    17 male about 140lbs
    have had mild-moderate acne since about 13 I guess (when I first hit pubes)

    I've tried a number of things to clear my face. At around 15 I started taking tetracyline and differin gel which cleared my face up for a few months, then my acne came back bad. Ive taken Benzaclyn and something else (forget name) but thet didnt work either. So now after 4 years of feeling extremely self concious and ugly because of my skin IM TAKING ACCUTANE. The way i figure it, even if its the worst 3/4 months of my life...its only 3/4 months right? I mean, if i took it 4 months ago, i'd have clear skin now! I just try to think of it like that. Ive got a derm appointment on may 5th...ill ask him about it then. I had blood work months ago because i almost took accutane way back but chickened out, but ill probably need to get an update im guessing.

    ANYWAY, thanks for reading all this---im gonna have a little journal going on for anyone interested. But one thing i require in return is support and advice lol. Ill be back on in a couple of weeks with the journal started hopefully!
    Time for me to start making some changes! **** ACNE thats my motto!

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:51 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!